Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Feeling flushed and nauseous after taking niacin. Are these side effects of the supplement?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Hi, I am experiencing some side effects from taking a supplement with Niacin (Pyridoxal). Took 2.5 mg at dinner about 8PM. Still feel flush, nervous, and nausea. Is there anything I can take (water, etc) to elliviate. I have been walking around and shaking hands to keep active (slowly). And drinking water to stay hydrated (not hot tea). Should I "tough it out" How long do they last? It has been from 8PM to 1:40AM.
Posted Sat, 30 Nov 2013 in Medicines and Side Effects
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer: If you only started the medication for <24hrs Detailed Answer: Hello, Thanks for posting your query, You should normally not have any side effects from taking niacin (Vitamin B3 supplement) as it hardly comes with any effect and is considered a natural supplement. But however, if the effects started shortly after you started taking the niacin, then it is probably the side effect or it was not rightfully indicated at this time. I will like to know the reason why you started the medication in the first place? If you just needed a supplement, it is best you stay off it and observe to actually confirm that it is the culprit. However, some literature have reported some very rare secondary effects linked to the taking of niacin. I suggest you discuss with your doctor to rule out possibility of other condition being the cause. Hope this helps and wish you the best. Dr. Nsah
Above answer was peer-reviewed by
Follow-up: Feeling flushed and nauseous after taking niacin. Are these side effects of the supplement? 5 hours later
Dr. Nsah: The reason I started taking ARTERIN which contains niacin and magnesium is from a recommendation from noted heart doctor: Dr. Crandall, who publishes special report titled, "A Doctor’s Guide to Healthy Heart Rhythm” . Thought I would try it to help my heart condition: AFIB. The product's literature warned of some minor side effects and which I experienced: tingling left arm, nausea, chills, and insomnia. Fortunately, no AFIB and only a lot of discomfort. I am feeling better this AM. I will take your advice and stay off the product, and I have an appointment with my cardiologist on Wed. 11/13/2013 and will discuss it with him. Thanks, XXXXXXX Kiel
Answered by Dr. Nsah Bernard 2 hours later
Brief Answer: Your welcome Detailed Answer: If the product is posing some adverse effect, then it is better you stay off the supplement until you can meet up with your cardiologist who can tell you the next step to take. Hope this was helpful and wish you the best Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor